Background. Hyperpigmented linear eruption along the superficial venous network at the injection site (postinflammatory hyperpigmentation secondary to phlebitis): persistent serpentine supravenous hyperpigmented eruption (PSSHE) is a complication occurring rarely in patients treated with docetaxel. Case. Non-small cell lung cancer was diagnosed in a 54-year-old man. In June 2007, he received the first course of chemotherapy (docetaxel (DOC) 40 mg/m2 days 1, 8 + cisplatin (CDDP) 40 mg/m2 days 1, 8). On the 10th day after the first infusion from the left cephalic vein, the patient noticed a mildly pruritic, erythematous, bullous eruption around the injection site of the first infusion and a painless linear erythematous eruption following the route of the superficial venous network of the distal portion of the left forearm. The eruption spread proximally up to the anterior aspect of the distal portion of the upper arm. The erythematous eruption was relieved with the administration of topical corticosteroid and was replaced by hyperpigmentation. No eruption occurred after the next 2 further administrations of DOC + CDDP. He received the fourth injection from the left cephalic vein; however, on the 15th day of the second course of chemotherapy, an erythematous and pigmented eruption re-occurred from the injection site of the fourth infusion, following the route of the superficial vein of the left forearm. Conclusion. PSSHE is a rare complication occurring after the injection of docetaxel. More understanding of the mechanism and risk factors, and the establishment of the prevention methods is necessary.
- Lung cancer
- Persistent serpentine supravenous hyperpigmented eruption (PSSHE)
ASJC Scopus subject areas
- Pulmonary and Respiratory Medicine